NAUSEATED IN CALIF. HELP!!!!

Discussion in 'Fibromyalgia Main Forum' started by pirtpain, Feb 11, 2006.

  1. pirtpain

    pirtpain New Member

    I know that medications cause nausea but this is rediculous.
    For the last 3 or so months I have been nauseated to the point of throwing up. I have spent the whole week in bed because of this. In Jan. I had the flu twice, but can't

    help but wonder if there is more to it. Do any of you have ulcers from all of the meds that we take? Nothing has changed with my meds. so maybe that is the problem. HELP!!
    I need your input! THANKS FOR LISTENING!

    PIRT
  2. suz9601

    suz9601 Member

    I too have gastroparesis and I am so nauseated all the time. Mine started out of the blue one day last August and I have been this way every day ever since. I hate it..no food sounds good and I can't take zelnorm cause I have diarrhea issues..Not much fun to be so sick to your tummy all the time, when mine isnt so nauseaus it burns like heck..so I get one or the other..nice huh? Hope you feel better soon.
  3. pirtpain

    pirtpain New Member

    Thanks to both of you for your input. I have noticed today that there is alot of mention of Gastroparesis, and burning is mentioned too. I do get the burning in the gut or just below the sternun (not spelled right). I also take Zelnorm for Acid Reflux but did not know that you shouldn't eat an hr. before or after. Thanks for the input!

    PIRT

  4. cerise

    cerise New Member

    I have had this problem with severe nauseau for years. I can't ride in a car without throwing up. Rode on the bus to the doctors and by the time I got there my pulse was 104 and I was ready to throw up.

    These waves of nauseau strike out of the blue, not just in vehicles. It's horrible. It's not like morning sickness either.

    Every doctor I have told about this problem responded with a pregnancy test (until I had a hysterectomy)and last week my doctor put me on Prilosec. Turns out all the Ibuprofen I take daily (as per my PCP)may be part of the problem.

    The lab work came back normal, so no bacteria or infection.

    Don't forget, if you CFS/ME feeling like you have the flu constantly is exactly what it's all about!
  5. PVLady

    PVLady New Member

    You cannot assume your problems are from fibro etc. At this point you need to see a doctor as soon as possible.

    There are many serious conditions that can cause nausea, it is certainly not normal for it to drag on like this.

    Please see your doctor.
  6. Bunchy

    Bunchy New Member

    by a good doc. It could be gastroparesis, an ulcer or a number of other things.

    However I had the same, also diarrhoea and severe abdominal pain for years with no explanation. After trying many different drugs I found something that helped.

    There are many anti-sickness drugs, one I have heard helped someone on this board is Compazine, others are Metoclopramide and Stemetil. They do come with risks but for me the benfits outweigh the risk of the drug I am taking. I couldn't function without it. Good luck!

    Love Bunchy x
  7. pirtpain

    pirtpain New Member

    All of you have given alot to think about. I really appreciate all of the input. I am going to the dr. as soon as I can.

    PIRT
  8. voiceteacher

    voiceteacher New Member

    I have been nauseated just from my fibro. I have been tested for gastroparesis, etc. and we have finally determined that nausea is just one of my fibro symptoms...it just is for some of us. You can ask the doctor for nausea medication if yours is bad, I take promethazine and it works really well for me.

    Good luck!
  9. Cromwell

    Cromwell New Member

    cAN ALSO CAUSE CONSTANT NAUSEA. i ONCE GOT gIARDIA FROM TAP WATER (EVEN) AND RETCHED AND RETCHED, LOST 60LBS, LOOKED LIKE A SKELETON. iT WAS GIARDIA. gET A STOIOL TEST AND SEE GASTRO FOR AN UPPER EDOSCOPY TO CHECK FOR hpYLORI AND ULCERS OR pOLYPS IN THE STOMACH. i HAD NAUSEA AND PAIN WIHT THESE ALTHOUGH GASTRO'S DON'T EXPECT THAT SYMPTOM.

    lOVE aNNE
  10. heathnicole

    heathnicole New Member

    I do have multiple parasites and I think that this is causing my nausea but I don't know what I am suppose to do to help this.
    I know that I have-
    Toxiplasma
    Crypto
    Blastosysistis
    Any ideas? I have been on multiple rounds of treatments and natural flushes but never get rid of them.
    thanks so much
    heather
  11. zion1971

    zion1971 New Member

    hello

    when i first became ill, nausea was one of my primary symptoms. my doctor had to prescribe anti-nausea medication to help me eat. i didn't lose weight, thank God because i only weighed about 100 pounds then. chewing gum and keeping hard candy helped some. i also took alot of dramamine but if you wait too long to take it, it won't help.

    i will say that this symptom went away after about 3 or 4 years. now i have this problem every blue moon. i know that seems like a long time, but i did notice that time helped.

    talk to your doctor. you want to make sure there is not some other problem.

    God bless you. I hate nausea and throwing up. but who doesn't right? :)
  12. Cromwell

    Cromwell New Member

    I would go to an infectious disease doctor who can rid you of these things once and for all. I used Flagyll to get rid of mine and it took two rounds of the awful stuff.

    I am so sorry you are still nauseous and I do suspect it could be the crypto.

    Love Anne C
  13. mme_curie68

    mme_curie68 New Member

    Certain anti-emetic (nausea) drugs like compazine may cause extra-pyramidal effects. I ended up in the ER with severe tardive dyskinesia - uncontrollable muscle spasms, lock jaw, arm locked upright at my side, secondary to being severely dehydrated and the compazine building up in my system over about a 12 hour period.

    I am convinced that since I was on other CNS drugs (gabapentin, a.k.a. neurontin) that modulate activitiy in the basal ganglia (upper brain stem) in conjunction with the
    dehydration, led to this cross-reactivity.

    It took 4 hours and 2 huge boluses of IV benadryl to neutralize the compazine. I had to take benadryl for days afterward until all the compazine cleared out of my system.

    I only found out after it was all over that in some instances, the tardive dyskinesia can be permanent. I was lucky - an ER nurse had seen another patient several weeks prior with the same problem - she knew right away that I needed fluids and benadryl ASAP.

    My motor function was so compromised that I thought I was having a stroke.

    Newer meds. like Zofran and Kytril do not have the same potential for these side-effects.

    Nausea can be caused by a variety of conditions - myocardial infarction (heart attack) and insulin shock (severe low blood sugar) being the first two that come to mind. These are life-threatening conditions that should be ruled out. Gallbladder attack (cholecysitis) and pancreatitis can cause it also. We tend to forget - it's not always fibro.

    That being said, a very good natural remedy is ginger tea or chewing a small piece of fresh ginger. Another thing that might help are the acupressure wristbands - one brand name is "Seabands".

    Prilosec will help protect your stomach from NSAID damage. You can take it twice a day if need be. I have to take it, otherwise my stomach gets way over-acidic when I take my naproxen.

    If you're covered with good rx insurance, your doc can script you for one like Protonix (does the same thing) but may be less expensive depending on your co-pays than buying 60 prilosec otc to last 1 month at 2 x day.

    Gastroenteritis from food poisoning can cause severe nausea. I had the misfortune to have it when I was in college after eating raw cookie dough (I know, I know, believe me, my mother's voice was in my head the whole time I was sick). The worst part of the illness was over in 3 weeks. The sensitivity of my GI tract lasted 3 months.

    Your intestines are lined with epithelial cells. They are the cells that multiply and renew themselves the quickest in your body.

    They are also among the most vulnerable when infection or parasites strike and may die faster than they can be replaced.

    [Which is why chemo is notoriusly tough on the GI tract - chemo attacks the cells that replicate the quickest (like undifferentiated cancer cells) but can't discriminate between the bad tumor cells and the good GI tract cells].

    Anyhow, just be careful and get it checked out. I hope you feel better.

    Hugs,
    Madame Curie